MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 2; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 2; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 74022222
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Damage to Ligament(s) (1952); Loss of Range of Motion (2032)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported thatk, after tka procedure on (b)(6) 2020, the patient got pcl malfunction due to falling and felt impingement between femur and tibia.In addition, during x-rays it was confirmed the jrny ii cr fem ox np lt sz 3 and jrny ii xr baseplate sz 2 lt were wear.A revision surgery will be performed but the date is unknown.
 
Additional Manufacturer Narrative
H3, h6.Given the nature of the event, the device was not returned for evaluation.The clinical data analysis confirmed the reported pcl malfunction, but could not confirm the wear of the components.The clinical/medical investigation concluded that the provided left knee imaging labeled (b)(6) 2022 appears to show flecks of radiodensities concentrated anteriorly within the joint space; however, do not confirm wear of a particular component.The imaging labeled as ¿aging 2020, 2021, 2022¿ and the unidentified flexion images do show the reported ¿pcl malfunction¿ following the fall.The current patient health status remains unknown, and it was communicated that no further information regarding the planned revision is available at this time.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Reportedly, the fall was the root cause of the ¿pcl malfunction¿ and impingement between the femur and tibia with component wear.No further clinical factors have been concluded to have contributed to the reported event.The assessed patient impact includes the reported impingement and ¿pcl malfunction¿ following the fall, along with the anteriorly concentrated radiodensities within the articulating joint space.Further patient impact cannot be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems reveal in possible adverse effects that wear of the polyethylene articulating surfaces of knee replacement components has been reported following total knee replacement.Higher rates of wear may be initiated by particles of cement, metal, or other debris which can cause abrasion of the articulating surfaces.Higher rates of wear may shorten the useful life of the prosthesis, and lead to early revision surgery to replace the worn prosthetic components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include friction, joint tightness and/or traumatic injury.The contribution of the device to the reported incident could be corroborated as a revision surgery will be required to treat this event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H6, medical device problem code: corrected.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 2
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15535486
Report Number1020279-2022-04277
Device Sequence Number8133477
Product Code JWH
UDI-Device Identifier03596010554383
UDI-Public03596010554383
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74022222
Device Catalogue Number74022222
Device Lot Number18DM15965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/28/2022
10/28/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/01/2022
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown